Archived

This topic is now archived and is closed to further replies.

29 Y/o Female, 110Lbs, Just Started On 60Mg Accutane Per Day!

60 posts in this topic

Laser would help for some of the scars, and my derm is hopeful that the atrophy will go away.... I'm not so sure. I will have to wait a year for the one on my forehead to get cut out, thats how long you should wait for surgery :( I was diagnosed with PTSD yesterday, will be going to therapy for a long long time because of this. I still have flashbacks to when it started and keep wondering what I could have done to stop it, I feel like I didn't treat it in time...

Share this post


Link to post
Share on other sites

You poor thing! I can totally see how PTSD would result from this though. How are you looking though? A little/a lot(hopefully) better? Its gonna take us longer than the others for sure and has caused me lots of emotional trauma as well. Glad I'm not alone in this though. Hang in there girl! ;)

Share this post


Link to post
Share on other sites

Wow, 3 new whiteheaded zits today and an old cyst puffed up more... WTF? This is the beginning of MONTH 6!!!

Brownilocks, it is not unusual to still be breaking out @ 6 months. Some people don't clear up till the end of their course anyway. Accutane will def give you loads of improvement. How long do you have on your course?


It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites

Hey Sasch!

You have been a great motivator and very helpful through all of this! I'm starting month 6 and I will do a total course of 7 months. It is a lot better than it was but I'm so desperate to get clear again and not sure what to expect once I get off the meds that it scares me sometimes. I fear it coming back after, but the doc won't let me do more than 7 months cause I've been on 60mg the whole time and weigh 50kg so she thinks any more would be too much. I'm also scared about having to get back on it again cause I'm 30 and my husband and I really want to start having kids within a year of finishing accutane, so that's on my mind too. I see you've tried a lot of diets to address your acne, any of them do you any good? Thanks for any and all advice as always! :)

Share this post


Link to post
Share on other sites

I just finished, but yes, I was on 60mg of Claravis. For 5 months. It worked great for me, but I don't think my acne was as severe as yours, which is probably why I cleared up in 5 months, as opposed to going longer?

You're almost there! Only 2 months left! I guarantee you will be seeing the results in 2 months. Just look at pictures of you from two months ago for comparison..I'm sure it's doing a lot better, and it will only continue to do so.


Accutane Treatment (Claravis)

Month 1 - 40mg

Month 2 - 60mg

Month 3 - 60mg

Month 4 - 60mg

Month 5 - 60mg

FINISHED cheer.gif


Share this post


Link to post
Share on other sites

Grrrrrrrrrrrrrr.....

So I feel A LOT better about the acne than I did at the beginning and it keeps getting better and better, but I still have old actives and am getting like 3-5 new small ones every week and I'm at 6 1/2 months!!!!!!!!!!!! eusa_wall.gif Why am I not clear yet? wacko.png Why am I still getting new ones??? I am and have always been on a very high dose (60mg per day and I weigh 50kg). My doc doesn't get why I'm still breaking out and is only giving me 1 and 1/2 more months. I'm well over the 120-150mg/kg. I just don't get it. I'm frustrated and sad... Thought I'd be clear by summer time or closer than this.... If I could at least stop getting new ones, sigh... As a reference I have VERY SEVERE acne, not just mild whiteheads and such (check out the gallery). Please, anyone have suggestions or experience something similar! I'm grasping at straws here....

Share this post


Link to post
Share on other sites

I know someone who was having problems with their acne. They were on a high dose too and their acne was getting worse. Now they are on a maintenance dose of 20mg three times a week and so far they are all clear. It might be that you need to lower your dose, see how your skin reacts and slowly ween yourself off it as my friend has to do.


Finished Roaccutane!


Share this post


Link to post
Share on other sites

Ending 7 months. Gets 3-5 new pustules a week still. Now getting them in places I never did before (collarbone/chest). Old ones from beginning still linger, one even popped somewhat today (hard matter inside unlike before when it was liquid). Only have a month left on the meds then I have to go off for my own good... I'm petrified...

Share this post


Link to post
Share on other sites

Just a quick update since its been awhile! Check out my gallery, as I have added a new picture of my progress at the end of 7 months!!! This feels like FOREVER! I've been getting depressed lately because I do have both atrophic and hypertropic scars and lingering red marks that the picture doesn't do justice to, but it helps to get back on here and look at my old photos to see how much better it is. I am supposed to be doing an 8th month and had to take off a week because I got about 5 styes in a 2 week period and the last one made my eye swell shut... After stopping the styes cleared up but my derm started me back up doing 60mg every other day instead of daily which has been A LOT more tolerable.. Not sure how much longer I'll be on 'tane at this point. I guess she wants me to extend a little longer and finish up the pills I have as of now (about a month and a half if I take e/o day). I still get 1-2 new tiny whiteheads a week, but they are minor. Before I took a break (while still taking 60mg every day) I got the first new cyst I've had in months which is still there (not in the pics since its oddly on my forehead) and I'm not sure what the deal is with it... I'm trying not to worry about it but my derm seems dumbfounded since it happened at the end of 7 months and I should not still be getting any new spots according to her, much less a cyst... Oh well, I hope I'm not the only one... I want to get off the meds soon or at least take a break when I run out of what I have left since its been such a long course and I've got a sinus infection that will not go away in addition to the stye incident... Hope I am about done... Anyone else ever experience breakouts after the end of a long/high dosage course? Any advice appreciated as always. :) I would also love suggestions for scar treatment. She really dashed my hopes and said they wouldn't be fixed with treatment but I'm skeptical after Googling pictures of others with deep scarring before and after treatment...

Share this post


Link to post
Share on other sites